Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
200 Doctors are Online

Sweaty palms, red spots on palms and bottom of feet. On drug "Spice" abuse treatment. How to get relief?

User rating for this question
Answered by

General & Family Physician
Practicing since : 1978
Answered : 6593 Questions
My name is XXXXXXX and I am a recently recovering addict from the new synthetic drugs that have been making headlines lately. Specifically, the drug "Spice". After quitting the drug, (its been about a week now) my palms sweat a lot and I get these red spots (Not bumps) appearing on the palms of my hands, and the bottom of my feet. They dont hurt, but sometimes can feel prickly, and sometimes (rarely) form into a blister. What is this and how can I stop it? My hands have never sweat like this before
Posted Thu, 21 Jun 2012 in Drug Abuse
Answered by Dr. Pavan Kumar Gupta 2 hours later
Hello and thanks for the query.
the drug Spice can cause withdrawal symptoms similar to those of cannabis. Symptoms included drug craving, nocturnal nightmares, profuse sweating, nausea, tremor, headache & an increased blood pressure. Spice is a brand name synthetic cannabis.
Your red spots and blisters seem to be due to the severe sweating you are experiencing.
If you are trying to quit spice addiction,I would advise you to take professional help rather than doing it yourself.

  Treatment for spice addiction does not necessarily require an in-patient drug rehab as strongly as with other drugs such as benzodiazepines and alcohol where the withdrawal process can be potentially fatal. A residential treatment center however is normally recognized as the most effective way of treatment.

Treatment for spice addiction can be achieved also through a detox center where the patient will still be monitored through the withdrawal process and given medications to alleviate some withdrawal symptoms.

I hope to have answered your query however you may revert to me for any further query.
Best of luck.
Above answer was peer-reviewed by
Follow-up: Sweaty palms, red spots on palms and bottom of feet. On drug "Spice" abuse treatment. How to get relief? 24 minutes later
Thanks for the quick response-- I am seeing a therapist beginning tomorrow for it, and other things to talk them out. Thanks for the answer as to what caused it, could you perhaps tell me how long I can expect to be experiencing it?
Answered by Dr. Pavan Kumar Gupta 33 minutes later
Physical withdrawal from spice addiction is an uncomfortable process and is best pursued within a professional care facility where the spice addict can be medically monitored. Spice withdrawal symptoms can be draining and exhausting, especially if co-occurring substance abuse issues are present. Inpatient drug treatment centers ensure that staffed clinicians watch the detoxifying patient to see that he or she is progressing in the spice detoxification process appropriately. 

After a physical detoxification from spice is behind the client, he or she can engage in an emotional detoxification from the drug as well. Learning to live a drug-free life is incredibly rewarding. 
It may take few months for you to recover completely physically as well as emotionally.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor